Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    working grave yard shift and taking adderall xr 30mg
    avatar
    fixerman1958 posted:
    Is this going to be a problem taking my meds now at night. I have been taking for 10 years during the daytime.I am worried about overlap on taking my meds. I am not a night person either. Do I have any options?
    Reply
     
    avatar
    Gina Pera responded:
    Is it absolutely mandatory that you work the graveyard shift?

    Establishing a stable circadian rhythm (the body's internal clock) can be a challenge for many people with ADHD. Working odd hours might make it more challenging.

    If you must do it, then try to ease into the new waking-sleeping routine gradually, advancing the time you go to sleep/arise an hour or two at a time.

    As for your medication, I can't imagine why taking it during your work hours is a problem. The night will become your "work day" and if you've taken the medication for your work day to this point, there shouldn't be an issue.

    Good luck!
    Gina Pera
     
    avatar
    fixerman1958 replied to Gina Pera's response:
    The other problem is that I am a early riser. I take one pill at 6:00 am and than my second pill at 2:30 pm to get me threw the afternoon and evening. I do have second job doing my handyman business after I get off my job now. I also know that when i try to take a vacation on my med I get back headache. By switching time could this bring headache on too.
     
    avatar
    Gina Pera replied to fixerman1958's response:
    fixerman,

    I'm not sure what to say.

    The important thing is that you don't use the Adderall to push yourself beyond your endurance and get more hours out of each day.

    You're going to have to carefully think about how you will adjust taking your medication to accommodate the graveyard shift. And you will need to establish a regular sleep schedule.

    I encourage you to talk with your physician about this.


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    Teaching Your Child to Swallow a PillExpert
    Many children (and adults) have difficulty swallowing pills. This often becomes critical as many long-acting medications can not be ... More
    Was this Helpful?
    10 of 11 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.